MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER

SMITH & NEPHEW, INC. JOURNEY UNI TIB TR INS SZ3-4/8MM; PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Model Number 71436133
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/14/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure ukr (navio), the bottom corner of the plastic of the insert was snapped off outside the patient, after the surgeon attempted to mount into the trial.The procedure was completed without delay.Patient injuries were not reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
It was reported that during the procedure ukr (navio), the bottom corner of the plastic of the insert was snapped off outside the patient, after the surgeon attempted to mount into the trial.The procedure was completed without delay.The affected complaint device, used in treatment, was not returned for evaluation.Therefore a product analysis could not be performed.A photo attached to the complaint confirms that a piece of the device is broken off.The broken piece is not shown in the photo.As lot information was not made available, device history record review cannot be completed.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A complaint history review found related failures; this failure mode will be monitored for future complaints for any necessary corrective actions.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
JOURNEY UNI TIB TR INS SZ3-4/8MM
Common Device Name
PROSTHESIS, KNEE, FEMOROTIBIAL, NON-CONSTRAINED, CEMENTED, METAL/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10387937
Report Number1020279-2020-03820
Device Sequence Number3669183
Product Code HSX
UDI-Device Identifier03596010588104
UDI-Public03596010588104
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K113038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71436133
Device Catalogue Number71436133
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/14/2020
Supplement Date Received by Manufacturer03/23/2021
Initial Report FDA Received Date08/10/2020
Supplement Report FDA Received Date04/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1